TeenHelp
Support Forums Today's Posts

Get Advice Connect with TeenHelp Resources
HelpLINK Facebook     Twitter     Tumblr     Instagram    Hotlines    Safety Zone    Alternatives


You are not registered or have not logged in

Hello guest! (Not a guest? Log in above!)

As a guest on TeenHelp you are only able to use some of our site's features. By registering an account you will be able to enjoy unlimited access to our site, and will be able to:

  • Connect with thousands of teenagers worldwide by actively taking part in our Support Forums and Chat Room.
  • Find others with similar interests in our Social Groups.
  • Express yourself through our Blogs, Picture Albums and User Profiles.
  • And much much more!

Signing up is free, anonymous and will only take a few moments, so click here to register now!


Mental Health Use this forum to share your mental health concerns and to seek advice.

Closed Thread
 
Thread Tools Search this Thread
  (#1 (permalink)) Old
Palmolive Offline
Purr Purr Purr.
Jeez, get a life!
***********
 
Palmolive's Avatar
 
Name: Jessie
Age: 25
Gender: Girly.
Location: The stars.

Posts: 5,785
Blog Entries: 2319
Join Date: January 31st 2009

Exclamation Nightmare's, go away? - March 23rd 2010, 03:37 PM

Hey guys.

Im taking a guess that ts thread should be under mental health, but im sorry if its in the wrong place.

Basically, ive neeb having nightmares. For a few months now, ever since my dad tried to kill himself before christmas. Ive had sleeping problems for about a year, and its a real task to get of to sleep. Therefor i was put on Melatonin pills by my pysch to help me sleep although i havent seen a big improvement from them to be honest. However, ive read that these pills can increase you're chances of making you're dreams more, i dont know how to say it, but like so that you remember them more easily and makes the occour more often.

These nightmares are me seeing people i love hurting them selves and stuff like that, so its really hard to handle.

I was wondering if any of you guys have had any experience in situation like this?

Thankyou.


"Only in the dark, can you see the stars..."
Josie 12/3/2014, always in my heart. Sue 19/2/2016; Peter, Ellie, Hannah, Andy, Kirtsie RIP.

Helplink Mentor l Article writer l Forum mod l Community Mod
   
  (#2 (permalink)) Old
Stacey Offline
BrokenInsanity circa 2004
Regular TeenHelper
*****
 
Stacey's Avatar
 
Name: Stacey
Gender: Female
Location: Ontario, Canada

Posts: 365
Blog Entries: 1
Join Date: January 5th 2009

Re: Nightmare's, go away? - March 23rd 2010, 04:52 PM

I have a similar experience, however it turned out to be due to increased anxiety. Although the medication may be increasing the frequency of the dreams (I am not sure I don't have much experience with the medication), however considering what you've been through it is possible that this is a symptom of some form of anxiety, maybe this should be something you should bring up with your psychologist? Mine went away by themselves after a month or two, but they were horrible and interfering with my quality of sleep and therefore my quality of life, so I understand just how much these can affect you. I'm being treated for my anxiety now, and I haven't had any episodes of these nightmares since. So, like I said maybe you should talk to your psychologist.


"Remember what you're worth
Remember you're worth fighting for
Remember you're not a punching bag
Remember you're not a doormat
Remember you are valuable
Remember you are repairable
Remember you matter
Remember they don't."

-jwh
Join date: 27th September, 2004.
   
  (#3 (permalink)) Old
Prozac Offline
Member
I can't get enough
*********
 
Prozac's Avatar
 

Posts: 3,497
Blog Entries: 108
Join Date: January 8th 2009

Re: Nightmare's, go away? - March 24th 2010, 05:17 PM

Hey there Jessica,

I'm sorry that you have had to been dealing with these awful nightmares, it must be awful. It's good that you've been talking about your sleeping with your psychiatrist and that you've tried medication to help. I do know that psychiatric medication can affect your dreams and you may be more prone to vivid dreams, I've experienced that whilst taking Fluoexetine. I think that you have to look at the pros and cons of the medication though and see whether it's better to stop taking them for that one reason or whether it actually may be more beneficial for you to try and put up with the negative aspects of the medication.

It sounds like your nightmares are very distressing and I have had similar experiences before - they're not easy to deal with. It is important to talk to someone about these dreams after you have experienced them as it is known to help you cope with how they affect you. It might also help to try and distract yourself with positive thoughts before you sleep. Your dreams are usually a reflection of what's happening in your life when you're awake and so it's important to deal with that - perhaps keeping with some form of therapy or diary writing could help you.

Take care.
   
  (#4 (permalink)) Old
EmisaurusRex Offline
Member
I've been here a while
********
 
EmisaurusRex's Avatar
 
Name: Em
Age: 29

Posts: 1,435
Blog Entries: 2
Join Date: January 8th 2010

Re: Nightmare's, go away? - March 24th 2010, 06:31 PM

I had and still have really bad nightmares about things like that. I'd wake up from mine screaming at times.
Although, mine didn't start while taking medicine. I take medicine to help me go to sleep because I would make myself stay up for days because of the nightmares. So...I guess it's different.
Mine are recurring. Like, the same ones over and over again. At first, they felt really real. Is that how yours are? Anyways...I guess I am somewhat used to them because I don't wake up screaming or crying anymore.
They get better when I'm not so stressed. And, it helps to talk about them.
I try to meditate or do something calming before I go to sleep, especially when I've been in a real crap mood.
Also, I tried lucid dreaming. Where you try to take control of your dream. Like...I tried to punch the people doing bad things in the face. It didn't really work for me, but it might for you. Wikipedia has a pretty good article about it.
If there's anything I can do to help ya, I'm only a pm away!



Great works are performed not by strength, but by perseverance.
PM me anytime <3
   
Closed Thread

Bookmarks

Tags
nightmare

Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




All material copyright 1998-2019, TeenHelp.
Terms | Legal | Privacy | Conduct | Complaints

Powered by vBulletin®.
Copyright ©2000-2020, Jelsoft Enterprises Ltd.
Search engine optimization by vBSEO.
Theme developed in association with vBStyles.